Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedy for excessive cough during sinusitus

Hi. I have sinusitus (already diagnosed). I naturally have a lot of post nasal drip that is making me cough a lot and very deeply. I have injured a muscle or tendon that attaches to me hip area in the front right side. I have a burning sensation in the area and it is painful when I cough or move. I have started to take a decongestant to slow down the mucus running down my throat. I am also on an perscription to stop producing bacteria because i have reactions to most antibiotics. What do you suggest I do for the cough and hip situation until I can see me Dr, on Monday
Tue, 24 Oct 2017
Report Abuse
Dentist 's  Response
Hi..
Thanks for the query..

The symptoms of post nasal drip and cough are to infection in the sinuses leading to Sinusitis and as the sinuses drains through nostrils, therefore fluid/pus accumulation in sinuses can drain through nose..

Coughing is due to irritation and infection in throat caused by post nasal drip..

I would suggest you to consult an Emergency room and get evaluated and a thorough clinical evaluation and investigations like PNS view x ray or MRI scan can help in diagnosis and treatment can be done accordingly..

You can be advised a course of antibiotics, anti-inflammatory painkiller like Ibuprofen, decongestants like Pseudoephadrine, do saline nasal irrigation, steam inhalation and use a humidifier in your room..
You can also be advised decongestant nasal sprays containing Xylometazoline or Oxymetazoline..
Avoid spicy and chilled foods..
Do warm compresses around nostrils..

As you are allergic to antibiotics you should first get an Allergy test done to check for compatible antibiotics and then it can be advised as they needed to be taken to reduce bacterial infection that can continue to cause worsening of the symptoms..

Hope this helps..

Regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a ten year old son who has been dealing with being sick for weeks. First he had the flu, then went into bronchitis. He was on antibiotics...